Patient :My son has been sick for about a week with high fevers and was breaking out into hives. We believe the hives were coming on as a reaction to the fevers. We went to the pediatrician and they swabbed his nose, told us they would contact us with the results and sent us on our way. They suggested tylenol or Motrin for the fevers and Benadryl if needed for the hives. That night he had another fever of 101.5. The next day he came down with a fever of 104.9 with bad hives and threw up. I called the pediatrician and they said the swab came back clean, that he didn't have anything viral so that we should take him to the ER. We rushed him to the hospital where they did blood work and checked his urine. They told us they found nothing in either. Suggested Benadryl, and to alternate Motrin and tylenol every three hours until he got better. They said he had a slightly low WBC which led them to believe he had a viral thing. We went home and followed our instructions. We followed up with his pediatrician and she received the lab urine cultures from the hospital. She said he had a UTI from E-cold. Then she prescribed him augmentin. We went home and I gave him two doses as directed that day (yesterday). Now today I gave him his 3ml dose this AM and he broke out with a completely different rash than he had before (previous was more like hives) this was more like a rash. On his stomach, and back down to his lower back and butt. Small dots but more concentrated in some areas. I called pediatrician but they just said to watch it. I'm really nervous to give him his next dose and risk a worse reaction. Any advice on this?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.